MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST-S INDICATOR SOLUTION; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST-S INDICATOR SOLUTION; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Model Number 246009
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when using the bd phoenix¿ ast-s indicator solution, the proper reagent amount would not afford a reaction and insufficient, solution error would display.This is a report of a single occurrence.There were no results to report out to the clinician or to the patient.The following information was provided by the initial reporter: according to the customer's report, even though the customer drips the proper amount of the indicator solution, an insufficient solution error is displayed and results cannot be obtained.
 
Additional Manufacturer Narrative
Initial reporter phone #: unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
This complaint is confirmed.This complaint is for panel aborts due to insufficient indicator when using phoenix ast-s indicator (246009) batch 1243411.No product returns or photos were provided by the customer for investigation.Three bottles from retention were used to test 12 ast broths, and 12 internal qc panels.These panels were loaded into a phoenix instrument to observe for any test aborts at the end of the run.At the end of the run, there was one (1) test abort due to insufficient indicator.This complaint is confirmed.A review of quality notifications revealed no quality notifications generated on the complaint batch.A review of complaints was performed and there were no additional complaints on this batch.Complaint trending was performed and no trends were identified associated with this defect.Bd id/ast plant quality will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.Per baltrmphxidastaph rev 10 version h, id 15.0, a defective product obvious to user has a severity assessment of s1.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ AST-S INDICATOR SOLUTION
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14962328
Report Number1119779-2022-00973
Device Sequence Number20556833
Product Code LON
UDI-Device Identifier30382902460092
UDI-Public30382902460092
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model Number246009
Device Catalogue Number246009
Device Lot Number1243411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown